Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 13, 2001, 3:30 PM CST for LaSalle Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2001, 3:30 PM CST (21:30 UTC)
- Expired
- Dec 13, 2001, 4:30 PM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 3:46 PM CST | Thunderstorm Wind 58 E | Jena, LA | Powerlines down along Hwy 8. |
| Dec 13, 3:50 PM CST | Hail 0.75 | Jena, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 12:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:25 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 13, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CST THU DEC 13 2001 ETA MODEL LOOKS THE BEST SHORT RANGE MODEL FOR THE NEXT TWO DAYS. A SURFACE LOW PRESSURE CENTER IS FORECAST TO MOVE FROM SOUTHEAST TEXAS...NORTHEAST OVER THE NORTHEAST PART OF LOUISIANA TONIGHT. THIS WILL KEEP A CHANCE OF HEAVY RAINFALL...AND POSSIBLE A FEW SEVERE STORMS...OVER THE SOUTHEAST PART OF OUR FORECAST AREA DURING THE EVENING. WILL LIKELY CONTINUE THE FLOOD WATCH THIS EVENING EAST OF A LINE FROM MONROE TO NATCHITOCHES LOUISIANA. SCATTERED SHOWERS WILL CONTINUE TONIGHT WEST OF THAT LINE...BUT THE HEAVY RAIN SHOULD BE CONFINED TO THE SOUTHEAST ZONES. A DRY PERIOD IS EXPECTED FRIDAY...FOLLOWED BY ANOTHER CHANCE OF RAIN SATURDAY AS ANOTHER QUICK SHORT WAVE MOVES OVER THE AREA. AFTER SATURDAY...A RAIN FREE PERIOD SHOULD OCCUR THROUGH THE MIDDLE OF NEXT WEEK. SHV 46/55/40/64 6003 MLU 49/55/41/66 7102 TXK 43/53/40/63 6103 TYR 44/55/41/63 4003 LFK 47/57/39/64 3003 .SHV...FLOOD WATCH IN EFFECT THROUGH 9 PM EAST OF A LINE FROM MONROE TO NATCHITOCHES LOUISIANA.
In the hours before
Special weather statement, Dec 13, 10:30 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST THU DEC 13 2001 RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING. FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING WINDS. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 13, 12:56 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 15 SE NATCHITOCHES LA FLASH FLOODS
12/13/01 NATCHITOCHES FLOODING REPORTED ON HWY
119 IN SE PART OF PARISH.
REPORTED BY SHERIFF OFFICE.
03Local storm report, Dec 13, 2:19 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 PM 5 N WINNFIELD LA FLOODING
12/13/01 WINN WATER OVER HIGHWAY 505.
FROM LAW ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:45 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Dec 13, 12:00 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Dec 13, 12:51 PM CST | Flash Flood Warning | SHV | Grant, Winn | 4 hr |
| Dec 13, 2:28 PM CST | Tornado Warning | SHV | Natchitoches | 32 min |
| Dec 13, 3:07 PM CST | Tornado Warning | SHV | Grant | 53 min |
| Dec 13, 3:44 PM CST | Flash Flood Warning | SHV | Natchitoches | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.